Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Linear operators preserving correlation matrices


Authors: Chi-Kwong Li and Steve Pierce
Journal: Proc. Amer. Math. Soc. 131 (2003), 55-63
MSC (2000): Primary 15A04
Published electronically: May 8, 2002
MathSciNet review: 1929023
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The linear operators that map the set of real or complex (rank one) correlation matrices onto itself are characterized.


References [Enhancements On Off] (What's this?)

  • 1. H. Auerbach, Sur les groupes bornés de substitutions, linéaires, C.R. Acad. Sci. Paris 195 (1932), 1367-1369.
  • 2. M.D. Choi, Positive linear maps, Proceedings of Symposia in Pure Math., Amer. Math. Soc. 38 (2) (1982), 583-590.
  • 3. Claude Chevalley, Theory of Lie Groups. I, Princeton Mathematical Series, vol. 8, Princeton University Press, Princeton, N. J., 1946. MR 0015396 (7,412c)
  • 4. Emeric Deutsch and Hans Schneider, Bounded groups and norm-Hermitian matrices, Linear Algebra and Appl. 9 (1974), 9–27. MR 0382315 (52 #3200)
  • 5. A survey of linear preserver problems, Gordon and Breach Science Publishers, Yverdon, 1992. Linear and Multilinear Algebra 33 (1992), no. 1-2. MR 1346777 (96c:15043)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 15A04

Retrieve articles in all journals with MSC (2000): 15A04


Additional Information

Chi-Kwong Li
Affiliation: Department of Mathematics, The College of William and Mary, Williamsburg, Virginia 23187
Email: ckli@math.wm.edu

Steve Pierce
Affiliation: Department of Mathematical Sciences, San Diego State University, San Diego, California 92182
Email: pierce@math.sdsu.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06508-5
PII: S 0002-9939(02)06508-5
Keywords: Correlation matrix, linear operator
Received by editor(s): October 17, 2000
Received by editor(s) in revised form: August 18, 2001
Published electronically: May 8, 2002
Additional Notes: Research supported by an NSF grant
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2002 American Mathematical Society